Alert archive / Michigan / Beach Hazards Statements in 2025
Beach Hazards Statement 8, NWS Detroit, MI
NWS Detroit, MI issued this beach hazards statement at Sep 30, 2025, 3:33 AM EDT for 4 counties in Michigan. It took effect at Sep 30, 2025, 12:00 PM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2025, 3:33 AM EDT (07:33 UTC)
- In effect from
- Sep 30, 2025, 12:00 PM EDT
- Expired
- Oct 1, 2025, 10:00 AM EDT
- In force
- 22 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Huron County, MI, Sanilac County, MI, Tuscola County, MI
The radar
The Detroit radar (KDTX), 107 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2057 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
805 WHUS43 KDTX 300733 CFWDTX Coastal Hazard Message National Weather Service Detroit/Pontiac MI 333 AM EDT Tue Sep 30 2025 MIZ049-010215- /O.NEW.KDTX.BH.S.0008.250930T1600Z-251001T1400Z/ Huron- 333 AM EDT Tue Sep 30 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON EDT TODAY THROUGH WEDNESDAY MORNING... * WHAT...Dangerous swimming conditions are expected due to high waves of 4 to 6 feet and rip currents. * WHERE...Huron County. * WHEN...From noon EDT today through Wednesday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ MIZ048-054-055-010215- /O.NEW.KDTX.BH.S.0008.250930T1800Z-251001T0800Z/ Bay-Tuscola-Sanilac- 333 AM EDT Tue Sep 30 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... * WHAT...Dangerous swimming conditions are expected due to high waves of 3 to 5 feet and rip currents. * WHERE...Bay, Tuscola and Sanilac Counties. * WHEN...From 2 PM EDT this afternoon through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
1 follow-up statement
150 WHUS43 KDTX 010158 CFWDTX Coastal Hazard Message National Weather Service Detroit/Pontiac MI 958 PM EDT Tue Sep 30 2025 MIZ049-011000- /O.CON.KDTX.BH.S.0008.000000T0000Z-251001T1400Z/ Huron- 958 PM EDT Tue Sep 30 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...Dangerous swimming conditions are expected due to high waves of 4 to 6 feet and rip currents. * WHERE...Huron County. * WHEN...From noon EDT today through Wednesday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ MIZ048-054-055-010800- /O.CON.KDTX.BH.S.0008.000000T0000Z-251001T0800Z/ Bay-Tuscola-Sanilac- 958 PM EDT Tue Sep 30 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY... * WHAT...Dangerous swimming conditions are expected due to high waves of 3 to 5 feet and rip currents. * WHERE...Bay, Tuscola and Sanilac Counties. * WHEN...From 2 PM EDT this afternoon through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 29, 11:34 PM EDT, 3 hours 59 minutes earlier. Its key messages:
- No significant weather nor precipitation expected through the next seven days.
- Above normal temperatures retreat to more seasonable readings mid- week.
Area forecast discussion, Sep 29, 11:34 PM EDT, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1134 PM EDT Mon Sep 29 2025
.KEY MESSAGES...
- No significant weather nor precipitation expected through the next
seven days.
- Above normal temperatures retreat to more seasonable readings mid-
week.
&&
.AVIATION...
Weak sfc high pressure and very dry air through the column will
maintain light winds and clear skies into the night. There will be
an expansion and strengthening of high pressure over northern
Ontario tonight into Tuesday. The will result in a northeasterly
wind field developing across Se Mi late tonight into Tuesday. Ample
dry air in the boundary layer and the development of a light
northeast gradient toward daybreak Tues will limit the potential for
radiational fog development, likely to just some shallow ground fog
in favorable low lying areas.
For DTW/D21 Convection...Convection will not occur through the TAF
period.
DTW THRESHOLD PROBABILITIES...
* None.
&&
.PREV DISCUSSION...
Issued at 324 PM EDT Mon Sep 29 2025
DISCUSSION...
Strong mid-upper blocking ridge of 582-588 dam is forecasted over
the Central Great Lakes region throughout the week and first half of
the upcoming weekend. The net result will be the persistence of a
dry air mass over Southeast Michigan with precipitable water values
at less than three quarters of an inch. The 72hr NBM probability for
greater than 0.01 inch of rain through 12Z Saturday October 4 is
approximated at 0%.
The one notable weather feature is a backdoor cold front that is
forecasted to push into Southeast Michigan from the north and east
Tuesday evening/night. Forecast soundings support a dry feature with
a strongly anticyclonic influence. Daytime temperatures both
Wednesday and Thursday will be the exception with highs at or
slightly above normal (upper 60s to lower 70s). Daytime temperatures
will then rebound Friday and next weekend to some 8 to 10 degrees
above normal. No tangible potential exists for Frost during the next
7 days based on NBM probabilities.
MARINE...
A diffuse area of high pressure has settled over the Great Lakes
today, while a second high begins to build into Ontario ensuring an
extended stretch of dry weather. Between these two systems, a cold
front drops into northern Lake Huron tonight and establishes NE flow
by Tuesday afternoon. This brings wind gusts to 25 knots and waves
to 5 feet, prompting Small Craft Advisories for the Lake Huron
nearshore.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...None.
Lake Huron...Small Craft Advisory from noon Tuesday to 10 AM EDT Wednesday for
LHZ421-441.
Small Craft Advisory from 2 PM Tuesday to 4 AM EDT Wednesday for
LHZ422-442-443.
Lake St Clair...None.
Michigan waters of Lake Erie...None.
&&
AVIATION.....SC
DISCUSSION...CB
MARINE.......MV
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Sep 29, 3:54 AM EDT, 23 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 354 AM EDT Mon Sep 29 2025 MIZ047>049-053>055-060>063-068>070-075-076-082-083-300800- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 354 AM EDT Mon Sep 29 2025 This hazardous weather outlook is for southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-300800- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 354 AM EDT Mon Sep 29 2025 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Small Craft Advisory may be needed across Saginaw Bay and portions of the Thumb shoreline starting Tuesday afternoon with northeast wind gust towards 25 knots and waves toward 5 feet. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. AA
Nearby
Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.